Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Phoenix, AZ

September 11, 2007Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 11, 2007, 6:18 PM MST for Pinal County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2007, 6:18 PM MST (01:18 UTC)
Expired
Sep 11, 2007, 7:00 PM MST
In force
42 min
Issued by
NWS Phoenix, AZ
Area
Counties, with a storm outline in the text

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 22 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2007-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2007-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2945 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 120118
SVRPSR
AZC021-120200-
/O.NEW.KPSR.SV.W.0045.070912T0118Z-070912T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
618 PM MST TUE SEP 11 2007

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...FLORENCE JUNCTION...FLORENCE...

* UNTIL 700 PM MST

* AT 612 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
OF 60 MPH.  THIS STORM WAS LOCATED NEAR FLORENCE JUNCTION...QUEEN 
VALLEY AND HIGHWAY 60. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3321 11158 3322 11158 3326 11158 3340 11149
      3337 11125 3315 11114 3302 11139
TIME...MOT...LOC 0118Z 353DEG 0KT 3329 11132

$$

MEYERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:55 PM MST, 3 hours 23 minutes earlier.

Area forecast discussion, Sep 11, 2:55 PM MST, 3 hours 23 minutes before
AZZ020>028-CAZ030>033-120600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST TUE SEP 11 2007

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL RESULT IN SUNNY HOT DAYS THE REST OF
THIS WEEK THROUGH THIS COMING WEEKEND. DRY AIR OVER MOST OF THE AREA
IS EXPECTED TO CONFINE THE CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA
THROUGH THIS EVENING AND WEDNESDAY. DRY WEATHER WITH MOSTLY CLEAR
NIGHTS AND SUNNY DAYS IS EXPECTED OVER THE ENTIRE AREA THURSDAY
THROUGH THIS COMING WEEKEND WITH TEMPERATURES CONTINUING ABOVE
AVERAGE FOR MID SEPTEMBER.

&&

.SHORT TERM...
TONIGHT THROUGH FRIDAY...
UNDER SUNNY SKIES...TEMPERATURES WERE GENERALLY 1 TO 3 DEGREES WARMER
EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY...EXCEPT
4 OR 5 DEGREES WARMER FROM  THE YUMA AREA WEST AND NORTHWEST ACROSS
IMPERIAL COUNTY INCLUDING IMPERIAL AND EL CENTRO. DEW POINT
TEMPERATURES WERE CLOSE TO THE SAME EARLY THIS AFTERNOON COMPARED
WITH THE SAME TIME YESTERDAY...EXCEPT IT WAS DRIER WITH DEW POINT
TEMPERATURES 4 TO 10 DEGREES LOWER FROM IMPERIAL NORTHWEST. IT WAS
SOMEWHAT BREEZY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER
PHOENIX AREA WITH WIND GENERALLY FROM THE EAST AND SOUTHEAST AT 15
TO 25 MPH THIS MORNING AND 10 TO 20 MPH EARLY THIS AFTERNOON. WIND
WAS LIGHT AND VARIABLE OR NEAR CALM IN SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA THROUGH EARLY THIS AFTERNOON.

SURFACE HIGH PRESSURE THAT HAS BUILT SOUTH OVER COLORADO AND NEW
MEXICO WAS RESPONSIBLE FOR THE BREEZY CONDITIONS FROM THE EAST AND
SOUTHEAST IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA THIS MORNING AND TO A LESSER EXTENT THIS AFTERNOON.

THE CENTER OF STRONG HIGH PRESSURE ALOFT WAS MOVING WEST OVER
SOUTHWEST ARIZONA THIS AFTERNOON AND WILL BE CENTERED OVER EXTREME
NORTHERN BAJA CALIFORNIA BY TONIGHT AND WEDNESDAY. THE SOUTHERN END
OF A WEAK LOW PRESSURE SYSTEM MOVING EAST ACROSS THE WESTERN UNITED
STATES WILL MOVE MAINLY ACROSS NORTHERN ARIZONA TONIGHT INTO
WEDNESDAY. ENOUGH MOISTURE REMAINS FOR THE POSSIBILITY OF
SHOWERS AND THUNDERSTORMS MAINLY SOUTH AND EAST OF THE GREATER
PHOENIX AREA THROUGH THIS EVENING AND EAST OF GLOBE WEDNESDAY
AFTERNOON AND EVENING.

OTHERWISE...THE STRONG HIGH PRESSURE SYSTEM ALOFT WILL RESULT IN
MOSTLY CLEAR NIGHTS AND SUNNY HOT DAYS AT LEAST THROUGH FRIDAY.
TEMPERATURES WILL BE CLOSE TO HEAT ADVISORY LEVELS IN THE DESERT
AREAS AND A HAZARDOUS WEATHER OUTLOOK HIGHLIGHTS THIS.

THE HIGH PRESSURE CENTER WILL MOVE BACK EAST OVER SOUTHERN ARIZONA
AS A LOW PRESSURE SYSTEM WEST OF SOUTHERN CALIFORNIA NEAR 135
DEGREES WEST MOVES TOWARD THE COAST. AS THIS HAPPENS...DRY AIR WILL
SPREAD OVER THE ENTIRE AREA BY THURSDAY AND FRIDAY. ALSO...HIGH
TEMPERATURES ARE EXPECTED TO LOWER SLIGHTLY IN SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
H5 RIDGE WILL STAY WITH US THROUGH THE WEEKEND FOR A CONTINUATION OF
HOT AND DRY CONDITIONS. MODELS SUGGESTING THAT LARGE UPPER LEVEL
LOW SITTING OFF THE WEST COAST WILL BEGIN TO FINALLY MAKE SOME
HEADWAY AGAINST THE H5 RIDGE EARLY NEXT WEEK AS SEVERAL SHORTWAVES
ROUND THE BASE OF THE TROUGH. INCLUDED A MENTION OF SLIGHT PRECIP
CHANCES MONDAY OVER SRN GILA COUNTY AS MAIN WAVE MOVES ACROSS THE
AREA. FAR EASTERN CWA COULD BE A IN AN AREA WHERE JET DYNAMICS ARE
JUXTAPOSED WITH LOW LEVEL MOISTURE/INSTABILITY. THE WAVE
TRANSVERSING THE REGION WILL LIKELY LEAD TO A COOLING OF A FEW
DEGREES IN THE MINS...BUT TEMPS WILL STILL BE AT OR SLIGHTLY ABOVE
NORMAL. SO AS OF RIGHT NOW...FALL IS NOT YET IN SIGHT.

&&

.AVIATION...
SEPTEMBER 11 2140 UTC (SEPTEMBER 11 1440 MST)

THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN IN FAR
SOUTHWEST MARICOPA COUNTY...AND WELL NORTH AND NORTHEAST OF KPHX.
NOT EXPECTING THESE TO PROPAGATE VERY FAR INTO THE SOUTH-CENTRAL
DESERTS THIS EVENING. LOOK FOR MAINLY VARIABLE WINDS THIS EVENING
WITH WINDS GENERALLY LESS THAN 8-10 KTS. NOT EXPECTING ANY OUTFLOW
BOUNDARIES FROM THE DISTANT STORMS TO AFFECT THE PHOENIX AREA
AIRPORTS. AFTER DARK WE MAY SEE SOME DEBRIS CLOUDS BETWEEN 12-15
THSD FT MAINLY EAST OF PHOENIX.

WESTERN AREA TAFS WILL CONTINUE UNDER CLEAR SKIES...NO AVIATION
CONCERNS THERE.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SEPTEMBER 11 2145 UTC (SEPTEMBER 11 1445 MST)

HIGH PRESSURE IS EXPECTED TO CONTINUE ACROSS THE SOUTHERN ROCKIES
FOR THE UPCOMING WEEKEND. A LOW PRESSURE SYSTEM WILL MOVE INTO THE
PACIFIC NORTHWEST...BUT NO SIGNIFICANT INCREASE IN MOISTURE IS
EXPECTED ACROSS SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA.
THUS...IT WILL BE GENERALLY WARM AND DRY DURING THE WEEKEND AND INTO
NEXT WEEK. MINIMUM RH VALUES WILL DROP INTO THE TEENS IN MOST ZONES
WITH ONLY MODEST RH RECOVERY DURING THE NIGHT TIME HOURS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ELLIS
LONG TERM...INIGUEZ
AVIATION...SIPPLE
FIRE WX...SIPPLE
Hazardous weather outlook, Sep 11, 5:03 AM MST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
503 AM MST TUE SEP 11 2007

AZZ020-021-025>027-CAZ031>033-121215-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
503 AM MST TUE SEP 11 2007 /503 AM PDT TUE SEP 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED THIS AFTERNOON ACROSS THE
LOWER DESERTS OF SOUTHEAST CALIFORNIA...AND SOUTHWEST AND SOUTH-
CENTRAL ARIZONA. HIGH TEMPERATURES WILL GENERALLY RANGE FROM 105 TO
110...WHICH IS 5 TO 10 DEGREES ABOVE NORMAL.

IF YOU PLAN TO BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME IN THE
AFTERNOON OR EARLY EVENING...STAY IN THE SHADE AS MUCH AS POSSIBLE
AND DRINK ABUNDANT AMOUNTS OF WATER. IF POSSIBLE...SPEND MORE TIME
IN AIR-CONDITIONED OR WELL-VENTILATED PLACES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

INIGUEZ

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.